Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 179, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 19, 2019, 10:43 PM EDT for 4 counties in Georgia. It took effect at Apr 20, 2019, 6:02 AM EDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 10:43 PM EDT (02:43 UTC)
- In effect from
- Apr 20, 2019, 6:02 AM EDT
- Expired
- Apr 22, 2019, 10:00 PM EDT
- In force
- 64 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, GA, Talbot County, GA, Taylor County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 77 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Carsonville (CLUG1). The gauge peaked at 22.02 ft at Apr 21, 2019, 12:00 AM EDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02347500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 19, 7:00 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 19, 7:00 PM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 700 PM EDT Fri Apr 19 2019 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 338 PM EDT Fri Apr 19 2019/ SHORT TERM /Tonight through Saturday Night/... Low pressure is currently situated across eastern TN with a nearly N- S oriented front bi-secting the state of GA. The front will continue eastward this evening and should clear the CWFA during the late afternoon/early evening. 500mb analysis shows a closed upper low across NE MS. This low center will move overhead tonight and tomorrow. Very strong mid level energy associated with the upper low, providing enough lift for sct shra well into tomorrow. The gradient will remain tight through tomorrow, and frequent gusts to 20-25mph will be likely through tomorrow afternoon. Below normal temps expected overnight and Saturday. However, have bumped values upwards overnight due to the cloud cover and winds. NListemaa LONG TERM /Sunday through Friday/... No major changes made to the extended forecast at this time. See previous discussion. Previous Discussion... Long term starts out cooler and dry with only small precip chances over the NE mountains Saturday night quickly coming to an end with a dry Easter Sunday in store. Temperatures will warm up to start the work week. GFS and European are inconsistent with handling rain chances with a weak cold front on Wednesday and Wednesday night. At this time am favoring mainly low chances for n and portions of central GA. Models continue to differ on Thursday with the GFS wetter than the European. At this time, favoring chance pops for n and most of central GA. BDL && .AVIATION... 00Z Update... VFR/MVFR conditions across the forecast area will become all MVFR this evening and remain MVFR into Saturday morning. Area of showers moving into western GA will begin to diminish around sunset. An area of showers will move back into the forecast area late tonight and continue into Saturday, ending from the west. Winds will remain gusty this evening, diminish tonight then become gusty again Saturday out of the west to southwest. //ATL Confidence...00Z Update... Medium on cig heights tonight. High on the rest of the forecast. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 45 57 41 72 / 40 60 20 0 Atlanta 45 57 43 72 / 60 70 20 0 Blairsville 40 49 37 67 / 70 70 30 0 Cartersville 43 56 39 72 / 70 70 20 0 Columbus 46 65 44 75 / 50 30 0 0 Gainesville 44 54 41 70 / 60 70 20 0 Macon 44 63 42 74 / 40 20 5 0 Rome 43 57 38 73 / 70 70 20 0 Peachtree City 43 59 41 73 / 60 60 10 0 Vidalia 49 66 46 75 / 30 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....17 AVIATION...17
Hazardous weather outlook, Apr 19, 3:37 PM EDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 337 PM EDT Fri Apr 19 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 337 PM EDT Fri Apr 19 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered showers and an isolated thunderstorm will be possible during the late afternoon hours. Severe weather is not anticipated. However, thunderstorms will have the potential to produce gusty winds, locally heavy rainfall and a few lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected Saturday through Tuesday. There will be a chance of thunderstorms Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Apr 19, 5:45 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 3 S HOLLINGSWORTH 34.39N 83.50W
04/19/2019 BANKS GA EMERGENCY MNGR
PEYTON RD WAS FLOODED AT SAMPLE SCALES RD.
&&
EVENT NUMBER FFC1900202
RWILLISLocal storm report, Apr 19, 6:00 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG 1 SSW MAGNET 33.56N 84.02W
04/19/2019 ROCKDALE GA 911 CALL CENTER
A TREE WAS DOWNED ON CEDAR BROOK DRIVE SE.
&&
EVENT NUMBER FFC1900203
RWILLISLocal storm report, Apr 19, 6:04 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM TSTM WND DMG 3 S CONYERS 33.62N 84.02W
04/19/2019 ROCKDALE GA 911 CALL CENTER
A TREE WAS DOWNED ONTO LOST VALLEY TRAIL SE.
&&
EVENT NUMBER FFC1900204
RWILLISLocal storm report, Apr 19, 6:10 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG 3 W ALMON 33.61N 83.98W
04/19/2019 ROCKDALE GA 911 CALL CENTER
A TREE WAS DOWNED ON MCCALLA RD SE.
&&
EVENT NUMBER FFC1900205
RWILLISLocal storm report, Apr 19, 6:14 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM TSTM WND DMG 1 SE MILSTEAD 33.67N 83.97W
04/19/2019 ROCKDALE GA 911 CALL CENTER
A TREE WAS DOWNED ON PINE KNOLL LN NE.
&&
EVENT NUMBER FFC1900206
RWILLISLocal storm report, Apr 19, 6:23 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
623 PM EDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TORNADO 3 SSW CEDAR GROVE 32.22N 82.91W
04/19/2019 LAURENS GA NWS STORM SURVEY
A BRIEF EF-1 TORNADO WITH PEAK WINDS OF 90 MPH TOUCHED
DOWN ALONG US HWY 331/441 JUST SOUTH OF GA HWY 46 AND
TRACKED NORTH-NORTHEAST, LIFTING NEAR THE INTERSECTION
OF FAULK RD AND OAKDALE RD. THE PATH LENGTH WAS 4.6
MILES. DAMAGE CONSISTED PRIMARILY OF SNAPPED AND
UPROOTED TREES WITH ROOF DAMAGE EVIDENT TO ONE HOME.
&&
EVENT NUMBER FFC1900207
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:43 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Apr 19, 10:59 PM EDT | River Flood Warning | FFC | Talbot, Upson | 21 days |
| Apr 20, 8:34 AM EDT | River Flood Warning | FFC | Clarke, Oconee | 20 hr |
| Apr 20, 8:34 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Apr 20, 9:41 AM EDT | River Flood Warning | FFC | Newton | 21 days |
| Apr 20, 12:15 PM EDT | River Flood Warning | FFC | Newton, Walton | 21 days |
| Apr 20, 2:13 PM EDT | River Flood Warning | FFC | Floyd | 48 hr |
| Apr 20, 4:00 PM EDT | River Flood Warning | FFC | Clarke, Oconee | 5 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.